Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



Noetherian hereditary abelian categories satisfying Serre duality

Authors: I. Reiten and M. Van den Bergh
Journal: J. Amer. Math. Soc. 15 (2002), 295-366
MSC (2000): Primary 18E10, 18G20, 16G10, 16G20, 16G30, 16G70
Published electronically: January 18, 2002
MathSciNet review: 1887637
Full-text PDF
View in AMS MathViewer New

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we classify $\operatorname{Ext}$-finite noetherian hereditary abelian categories over an algebraically closed field $k$ satisfying Serre duality in the sense of Bondal and Kapranov. As a consequence we obtain a classification of saturated noetherian hereditary abelian categories.

As a side result we show that when our hereditary abelian categories have no non-zero projectives or injectives, then the Serre duality property is equivalent to the existence of almost split sequences.

References [Enhancements On Off] (What's this?)

  • 1. M. Artin and J. T. Stafford, Noncommutative graded domains with quadratic growth, Invent. Math. 122 (1995), 231-276. MR 96g:16027
  • 2. M. Artin and J. T. Stafford, Semiprime graded algebras of dimension two, J. Algebra 227 (2000), no. 1, 68-123. CMP 2000:12
  • 3. M. Artin and J. J. Zhang, Noncommutative projective schemes, Adv. in Math. 109 (1994), no. 2, 228-287. MR 96a:14004
  • 4. M. Auslander and I. Reiten, Almost split sequences in dimension two, Adv. in Math. 66 (1987), no. 1, 88-118. MR 89a:16039
  • 5. M. Auslander, I. Reiten, and S. Smalø, Representation theory of Artin algebras, Cambridge Studies in Advanced Mathematics, vol. 36, Cambridge University Press, 1995. MR 96c:16015
  • 6. A. Beilinson, On the derived category of perverse sheaves, K-theory, Arithmetic and Geometry, Lecture Notes in Mathematics, vol. 1289, Springer Verlag, 1987, pp. 27-41. MR 89b:14027
  • 7. A. Beilinson, J. Bernstein, and P. Deligne, Faisceaux pervers, Astérisque, vol. 100, Soc. Math. France, 1983. MR 86g:32015
  • 8. A. I. Bondal and M. M. Kapranov, Representable functors, Serre functors, and reconstructions, Izv. Akad. Nauk SSSR Ser. Mat. 53 (1989), no. 6, 1183-1205, 1337. MR 91b:14013
  • 9. A. I. Bondal and M. Van den Bergh, Generators of triangulated categories and representability of functors, in preparation.
  • 10. A. I. Bondal, Non-commutative deformations and Poisson brackets on projective spaces, MPI-preprint, 1993.
  • 11. P. Gabriel, Des catégories abéliennes, Bull. Soc. Math. France 90 (1962), 323-448. MR 38:1144
  • 12. W. Geigle and H. Lenzing, A class of weighted projective curves arising in representation theory of finite dimensional algebras, in: Singularities, representations of algebras and vector bundles, Lecture Notes in Mathematics, vol. 1274, Springer Verlag, 1987, pp. 265-297. MR 89b:14049
  • 13. A. Grothendieck, Sur quelques points d'algèbre homologiques, Tôhoku Math. J. (2) 9 (1957), 119-221. MR 21:1328
  • 14. D. Happel, Triangulated categories in the representation theory of finite dimensional algebras, London Mathematical Society lecture note series, vol. 119, Cambridge University Press, 1988. MR 89e:16035
  • 15. D. Happel, A characterization of hereditary categories with tilting object, Invent. Math. 144 (2001), no. 2, 381-398. MR 2002a:18014
  • 16. D. Happel, I. Reiten, and S. Smalø, Tilting in abelian categories and quasitilted algebra, Memoirs of the AMS, vol. 575, Amer. Math. Soc., 1996. MR 97j:16009
  • 17. R. Hartshorne, Algebraic geometry, Springer Verlag, 1977. MR 57:3116
  • 18. M. Kashiwara and P. Schapira, Sheaves on manifolds, Die Grundlehren der mathematischen Wissenschaften, vol. 292, Springer Verlag, 1994. MR 92a:58132
  • 19. H. Lenzing, Hereditary noetherian categories with a tilting object, Proc. Amer. Math. Soc. 125 (1997), 1893-1901. MR 98c:16013
  • 20. J. C. McConnell and J. C. Robson, Noncommutative Noetherian rings, John Wiley & Sons, New York, 1987. MR 89j:16023
  • 21. I. Reiner, Maximal orders, Academic Press, New York, 1975. MR 52:13910
  • 22. I. Reiten and C. Riedtmann, Skew group algebras in the representation theory of artin algebras, J. Algebra 92 (1985), 224-282. MR 86k:16024
  • 23. I. Reiten and M. Van den Bergh, Grothendieck groups and tilting objects, Algebras and Representation Theory 4 (2001), 257-272.
  • 24. C. M. Ringel, A ray quiver construction of hereditary abelian categories with Serre duality, Proc. ICRA IX, Beijing.
  • 25. C. M. Ringel, The diamond category of a locally discrete ordered set, Proc. ICRA IX, Beijing.
  • 26. C. Robson and L. Small, Hereditary prime PI rings are classical hereditary orders, J. London Math. Soc. (2) 8 (1974), 499-503. MR 50:2236
  • 27. A. Schofield, unpublished.
  • 28. L. W. Small, J. T. Stafford, and R. B. Warfield, Affine algebras of Gelfand-Kirillov dimension one are PI, Math. Proc. Cambridge Philos. Soc. 97 (1985), 407-414. MR 86g:16025
  • 29. S. O. Smalø, Almost split sequences in categories of representations of quivers, Proc. Amer. Math. Soc. 129 (2001), no. 3, 695-698. MR 2001f:16034
  • 30. S. P. Smith and J. J. Zhang, Curves on quasi-schemes, Algebr. Represent. Theory 1 (1998), no. 4, 311-351. MR 2001a:16046
  • 31. B. Stenström, Rings of quotients, Die Grundlehren der mathematischen Wissenschaften in Einzeldarstellungen, vol. 217, Springer Verlag, Berlin, 1975. MR 52:10782
  • 32. M. Van den Bergh, Blowing up of non-commutative smooth surfaces, Memoirs of the AMS, vol. 734, Amer. Math. Soc., 2001.
  • 33. M. Van den Bergh and M. Van Gastel, Graded modules of Gelfand-Kirillov dimension one over three-dimensional Artin-Schelter regular algebras, J. Algebra 196 (1997), 251-282. MR 99c:16020
  • 34. J.-L. Verdier, Des catégories dérivées des catégories abéliennes, Astérisque (1996), no. 239, xii+253 pp. (1997), With a preface by Luc Illusie, Edited and with a note by Georges Maltsiniotis. MR 98c:18007

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 18E10, 18G20, 16G10, 16G20, 16G30, 16G70

Retrieve articles in all journals with MSC (2000): 18E10, 18G20, 16G10, 16G20, 16G30, 16G70

Additional Information

I. Reiten
Affiliation: Department of Mathematical Sciences, Norwegian University of Science and Technology, 7491 Trondheim, Norway

M. Van den Bergh
Affiliation: Department WNI, Limburgs Universitair Centrum, Universitaire Campus, Building D, 3590 Diepenbeek, Belgium

Keywords: Noetherian hereditary abelian categories, Serre duality, saturation property
Received by editor(s): December 6, 2000
Published electronically: January 18, 2002
Additional Notes: The second author is a senior researcher at the Fund for Scientific Research. The second author also wishes to thank the Clay Mathematics Institute for material support during the period in which this paper was written.
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society